Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and darkening of lower legs
Apr 6, 2011

Dear Dr Henry

I have been on Atripla for nearly a year and I have noticed a significant darkening of the skin on the tops of my toes, feet and ankles - almost like a severe case of sunburn. It started out as a kind of petechial rash and has now just manifested in noticeable darkness - no more red spots.

I have read that darkening of the palms of your hands and soles of your feet are a common side-effect of Atripla but that does not seem to explain the darkening on my feet.

Is there anything I can use/do to minimise this? Could it just be a case of extreme photosensitivity in these areas? I have started using a factor 40 sunburn cream when I wear open shoes but it has not improved.

My VL is undetectable (has been since I started HAART) and I am not experiencing any other side-effects.

Thanks for your help!

Response from Dr. Henry

I have not observed nor heard of a localize darkening of the feet as you describe in the setting of Atripla treatment. Some conditions related to diabetes, vascular insufficiency, or fungal infections may localize to that area--you may want to see a dermatologist to try to pin down the diagnosis. KH



Previous
A positive story about Atripla (specifically sustiva/efavirenz) rash
Next
TRUVANDA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement